MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM SDDRIVE SCREWDRIVER SHAFT

SYNTHES GMBH 2.4MM SDDRIVE SCREWDRIVER SHAFT
Catalog Number 314.451
Medical Device Problem Codes Break (1069); Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent hardware removal on an unknown date in 2025.During the case, the screwdriver shaft was turning in the qc handle during case.It was also mentioned that the back end of the screwdriver was broken off.They were able to use a different screwdriver to complete the case.There was no surgical delay.Procedure was successfully completed.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: h3, h6: part: 314.451-us lot: 65p8061.Manufacturing site: hägendorf.Release to warehouse date: 28-august-2020.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the 2.4mm sddrive screwdriver shaft was found striped and the coupling area broken, the fragment was not received.A dimensional inspection for the 2.4mm sddrive screwdriver shaft was not performed due post manufacturing damage.A functional test was unable to performed due to mating devices were not received, however; due to the conditions observed during the visual inspection, the instrument may not work properly.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 2.4mm sddrive screwdriver shaft would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: -screwdriver bit stard t8d dental.

Brand Name
2.4MM SDDRIVE SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key21719035
Report Number8030965-2025-02874
Device Sequence Number9492567
Product Code HXX
UDI-Device Identifier10886982188847
UDI-Public(01)10886982188847(10)65P8061
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.451
Device Lot Number65P8061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown